Review: could Amoxicillin cause Bursitis?
Summary: Bursitis is found among people who take Amoxicillin, especially for people who are female, 50-59 old, have been taking the drug for 5 - 10 years, also take medication Zometa, and have Multiple myeloma.
We study 22,270 people who have side effects while taking Amoxicillin from FDA and social media. Among them, 188 have Bursitis. Find out below who they are, when they have Bursitis and more.
You are not alone: join a mobile support group for people who take Amoxicillin and have Bursitis >>>
Amoxicillin has active ingredients of amoxicillin. It is often used in infection. (latest outcomes from 24,178 Amoxicillin users)
Bursitis (inflammation of a bursa, typically one in the knee, elbow, or shoulder) has been reported by people with osteoporosis, osteopenia, rheumatoid arthritis, high blood pressure, high blood cholesterol. (latest reports from 6,957 Bursitis patients)
On Mar, 3, 2015: 22,270 people reported to have side effects when taking Amoxicillin. Among them, 188 people (0.84%) have Bursitis.
Time on Amoxicillin when people have Bursitis * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Bursitis when taking Amoxicillin * :
Age of people who have Bursitis when taking Amoxicillin * :
Severity of Bursitis when taking Amoxicillin ** :
|least||moderate||severe||most severe |
How people recovered from Bursitis ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Multiple myeloma (49 people, 26.06%)
- Metastases to bone (27 people, 14.36%)
- Osteoporosis (24 people, 12.77%)
- Hypersensitivity (21 people, 11.17%)
- Breast cancer (20 people, 10.64%)
Top co-used drugs for these people * :
- Zometa (124 people, 65.96%)
- Aredia (99 people, 52.66%)
- Levaquin (59 people, 31.38%)
- Aspirin (59 people, 31.38%)
- Ambien (59 people, 31.38%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
Comments for this study:
Simon Naylor (3 years ago):
I have been trying to find a place to report this. was taking Amoxicillin to treat strep throat, and I developed what I believe is bursitis as a result. After beginning my 10 days of Amoxicillin my shoulder became very achy. The pain would come at about every two and half hours, or every three hours and it would last about 20-30 minutes. I could not sleep well for a week as a result of the pain. I went to a doctor and he did not think my pain was a result of strep throat (I thought it might have been rumatic fever). I realized a few days later that the pain started when I started the Amoxicillin. I finished my 10 days and noticed that the day after I stopped taking amoxicillin, the pain was much less and I could sleep. It is a few weeks later now and I still have some trouble lifting my arm a certain way, because of my shoulder. I am not sure why this trouble is lasting or what I should do, so I will go see another doctor this week. I am a 33 year old male with no other health problems, living in Nova Scotia Canada.
Reply the comment
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of Amoxicillin and bursitis on
Do you have Bursitis while taking Amoxicillin?
You are not alone! Join a mobile support group:
- support group for people who take Amoxicillin and have Bursitis
- support group for people who take Amoxicillin
- support group for people who have Bursitis
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Amoxicillin, Bursitis
You may be interested at these reviews (Write a review):
- Horrible bursitis while on simvastatin & low dose aspirin
Horrible Bursitis in Hips and Shoulders. Resistant to multiple cortisone shots. Cost me multiple Orthopedic appointments and MRI.
- Drug interractions savella. amoxicillin
Sudden ache, pain and neuropathy in right hand and wrist within 8 hours of sterting Amoxicillin.
- Lupus induced by amoxicillin (1 response)
Was given Amoxicillin for Strep Throat and on day 10 I noticed a rash starting on my torso and began to feel ill, as if I had the flu. Went to emerg and got sent home with Benadryl. Woke up the next morning to the rash getting worse and an overall feeling of fatigue. Went to emerg again and this time had blood taken and the results showed an extreme rise in my white blood cells and by then, I had a fever. I was airlifted to another hospital where they did tests, but really had no idea what was wrong. I discharged myself with a script for corticosteroids and by then my joints began to stiffen, to a point of barely being able to walk and the pain was excruciating! I had to be cared for by my husband and struggled to lift my tea cup, or get out of bed. This lasted for about a month and then gradually began to subside. The doctors never did have answers for any of it. They chalked it up to an allergy to Amoxicillin. One mentioned "Steven Johnson Syndrome".
- Amoxycillin and ear popping.
I'm 30. I have otitis externa, but have never suffered with ear popping as a symptom. I had a flare up 2 wks before being prescribed this drug. I took a spay abx treatment which caused severe pain in my ears, so stopped taking that 5 days into the 7 day course. 4-5 days into my amoxicillin treatment for a uti, and my ears are popping. I have no known other medical problems, and am on no other meds.
More reviews for: Amoxicillin, Bursitis
Comments from related studies:
From this study (2 years ago):
When I began taking amoxicillin for strep throat, my left shoulder began to ache every three hours for about 20 minutes. The pain was so severe that I could not sleep at night. When I realized this pain started after beginning to take amoxicillin, I decided to endure it and finish my 10 day dose. Once I stopped taking amoxicillin, the pain went away. However, my shoulder has not recovered. It is very weak, and I have trouble moving it a certain way, or lifting with it. You can hear my shoulder "click" , "crack", or "crunch" when I move the joint up and down or back and fourth. I feel a tightness in my shoulder when I try to lift it, and it feels as if one section of my shoulder is paralyzed, with no signs of improvement after 9 months. I can barely even lift a 1 pound weight with this arm a certain way. Exercises have been recommended to me by an Osteopath, but I have not yet done them on a regular basis.
From this study (2 years ago):
After finishing a course of amoxicillin I am unable to walk. I have severe pain, swelling and achilles tendonitis.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.